Acute Respiratory Distress Syndrome (ARDS) – An uncommon presentation of serotonin syndrome
European Journal of Molecular & Clinical Medicine,
2023, Volume 10, Issue 1, Pages 1442-1445
AbstractSerotonin syndrome is a potentially fatal condition in which there is an increased serotonergic activity due to excessive ingestion of serotonergic drugs, an excess dose of serotonin reuptake inhibitors, drug-drug interactions etc. and is characterized by abnormal mental status, autonomic and neuromuscular dysfunction. We report a case of a 47-year-old female, with no known comorbidities who presented to the emergency room of a tertiary care centre with a history of intentional self-consumption of serotonergic drug with delirium. She was febrile and hypoxic. Her chest radiograph and CT-Thorax revealed changes suggestive of Acute Respiratory Distress Syndrome (ARDS), an uncommon presentation, as a part of serotonin syndrome. Her cardiac function was normal and pulmonary infection was ruled out. Her clinical characteristics were suggestive of serotonin syndrome and pulmonary involvement was attributed to escitalopram overdose. The patient was admitted to the intensive care unit and given high-flow oxygen therapy and supportive care. She gradually showed complete recovery.
- Article View: 33
- PDF Download: 66